Alert archive / Mississippi / Flash Flood Warnings in 2026
Flash Flood Warning 7, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jan 10, 2026, 7:31 AM CST for 4 counties in Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 10, 2026, 7:31 AM CST (13:31 UTC)
- Expired
- Jan 10, 2026, 9:45 AM CST
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Forrest County, MS, Jones County, MS, Lamar County, MS, Marion County, MS
The radar
The Hammond radar (KHDC), 120 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 7:45 AM CST | FLASH FLOOD | 2 Ssw Moselle, MS | Jones County EOC relayed a report from the Moselle FD concerning deep water covering R V Lindley Road. There were numerous other reports of water covering roads between Moselle and the Forrest County line. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 939 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.1
The text
As transmitted.
624
WGUS54 KJAN 101331
FFWJAN
MSC035-067-073-091-101630-
/O.NEW.KJAN.FF.W.0007.260110T1331Z-260110T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
731 AM CST Sat Jan 10 2026
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Southeastern Marion County in south central Mississippi...
Forrest County in southeastern Mississippi...
Southeastern Jones County in southeastern Mississippi...
Lamar County in southeastern Mississippi...
* Until 1030 AM CST.
* At 731 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hattiesburg, Petal, West Hattiesburg, Purvis, Lumberton, Oak
Grove, Rawls Springs, Baxterville, Eastabuchie, Ovett, Pine Ridge,
McLaurin, Sunrise, Rock Hill, Macedonia, Brooklyn, Maxie, Pine
Burr and Sandy Hook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3105 8984 3133 8946 3143 8945 3144 8938
3167 8894 3143 8894 3143 8915 3091 8914
3091 8934 3101 8935 3101 8942 3098 8943
3098 8948 3101 8950 3100 8984
FLASH FLOOD...RADAR INDICATED
$$
EC1 follow-up statement
327
WGUS74 KJAN 101545
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
945 AM CST Sat Jan 10 2026
MSC035-067-073-091-101555-
/O.CAN.KJAN.FF.W.0007.000000T0000Z-260110T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forrest MS-Jones MS-Lamar MS-Marion MS-
945 AM CST Sat Jan 10 2026
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN MARION,
FORREST, SOUTHEASTERN JONES AND LAMAR COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please heed any road closures.
&&
LAT...LON 3105 8984 3133 8946 3143 8945 3144 8938
3167 8894 3143 8894 3143 8915 3091 8914
3091 8934 3101 8935 3101 8942 3098 8943
3098 8948 3101 8950 3100 8984
$$
ECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jan 10, 6:52 AM CST, 39 minutes earlier. Its key messages:
- Flash flooding and severe weather potential continues through early this morning.
- Much cooler temperatures are expected following the cold front this weekend.
- Colder weather may be in store in the longer range.
Area forecast discussion, Jan 10, 6:52 AM CST, 39 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
652 AM CST Sat Jan 10 2026
...New MESOSCALE UPDATE, AVIATION...
.KEY MESSAGES...
- Flash flooding and severe weather potential continues through
early this morning.
- Much cooler temperatures are expected following the cold
front this weekend.
- Colder weather may be in store in the longer range.
&&
.MESOSCALE UPDATE...
Issued at 650 AM CST Sat Jan 10 2026
The cold front has just about cleared the southeastern corner of
our CWA this morning, with a short remaining period of severe
weather and flooding risk associated with storms along this front.
Short-term weather elements were updated with latest guidance.
/NF/
&&
.DISCUSSION...
Issued at 226 AM CST Sat Jan 10 2026
Through today: Convective coverage has begun to increase early
this morning ahead of an approaching cold front. Severe weather
has been somewhat limited thus far overnight, but with increasing
low level shear in a strengthening low level jet and modest
instability, there will be increasing potential for instances of
severe weather over the next several hours with damaging wind or a
tornado or two being the most likely threats. The lack of more
coherent forcing, which has resulted in much messier/less
organized convection, is one of the biggest detractors from severe
weather development in spite of the available ingredients.
There also remains potential for flash flooding, and the Flood
Watch was extended through the overnight given the continued
pockets of heavy rain. So far the most impressive rainfall totals
have been across southeast and east MS, where rainfall estimates
from the past 24 hours are approaching 7-9" in a few areas. Given
the lack of flooding so far in those areas, this may be a hopeful
sign that impacts will be more limited to urban and low lying
areas typically prone to run off problems.
Rain will end from west to east early today as the front pushes
through, and convection may linger along the I-59 corridor as
late as mid-morning. Low clouds will linger through much of the
day with increasing cold advection by the afternoon. High temps
for today will occur in the morning at most locations with temps
dropping through the remainder of the day. We may see clouds
begin to clear out by the late afternoon up in the Delta, but
clearing may not occur until after sunset elsewhere.
Sunday through Friday: Cooler but seasonable conditions will
prevail in the wake of the front. A reinforcing front during the
day Sunday will help sustain that airmass into the beginning of
the new work week, and freezes will be possible both Monday and
Tuesday mornings. Temperatures will moderate somewhat into midweek
as low level flow shifts back around to southerly.
Another cold front is expected around Wednesday, but limited
moisture return ahead of it should limit rain potential. The
airmass change behind this front is expected to be more
substantial, with additional freezes increasingly likely over the
latter half of next week. /DL/
&&
.AVIATION...
(12Z TAFS)
Issued at 650 AM CST Sat Jan 10 2026
A mix of IFR to MVFR ceilings expected at the start of the period,
with gradual clearing at all sites to prevailing VFR generally by
00Z Sunday. /NF/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 67 37 52 30 / 80 0 0 0
Meridian 71 38 53 28 / 100 0 0 0
Vicksburg 66 37 53 30 / 60 0 0 0
Hattiesburg 74 42 60 31 / 90 0 0 0
Natchez 66 38 55 31 / 70 0 0 0
Greenville 62 37 48 29 / 40 0 0 0
Greenwood 64 35 50 28 / 70 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until 9 AM CST this morning for MSZ038-039-043>046-
048>066-072>074.
LA...None.
AR...None.
&&
DL/NFIn the hours before
Special weather statement, Jan 10, 3:23 AM CST, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Jackson MS
323 AM CST Sat Jan 10 2026
MSZ055-056-062>065-072-101030-
Smith MS-Lawrence MS-Jefferson Davis MS-Covington MS-Lincoln MS-
Simpson MS-Marion MS-
323 AM CST Sat Jan 10 2026
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN SIMPSON...
NORTHWESTERN MARION...SOUTHEASTERN SMITH...SOUTHEASTERN LINCOLN...
LAWRENCE...NORTHERN COVINGTON AND JEFFERSON DAVIS COUNTIES THROUGH
430 AM CST...
At 323 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Clem to near Magnolia.
Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Magee, Prentiss, Mount Olive, Silver Creek, Clem, Jayess, Topeka,
Tilton, Robinwood, and Progress around 330 AM CST.
Lone Star and Oak Vale around 335 AM CST.
Carson around 340 AM CST.
Taylorsville, Holly Springs, and Society Hill around 345 AM CST.
Collins, Bassfield, Goss, and Morgantown around 350 AM CST.
Bunker Hill around 355 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CST for south central,
central and southeastern Mississippi.
&&
LAT...LON 3134 9004 3133 9008 3135 9011 3135 9047
3185 8996 3187 8932 3180 8938 3180 8940
3178 8940 3120 8996 3119 9003
TIME...MOT...LOC 0923Z 256DEG 39KT 3180 8979 3119 9044
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
86Special weather statement, Jan 10, 4:49 AM CST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Jackson MS
449 AM CST Sat Jan 10 2026
MSZ050>052-055>057-101145-
Scott MS-Smith MS-Lauderdale MS-Newton MS-Simpson MS-Jasper MS-
449 AM CST Sat Jan 10 2026
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN JASPER...NEWTON...
NORTHEASTERN SIMPSON...SMITH...SOUTHEASTERN SCOTT AND NORTHWESTERN
LAUDERDALE COUNTIES THROUGH 545 AM CST...
At 448 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Forest to Rockport. Movement was east at
50 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Forest, Mendenhall, Conehatta, Lake, Homewood, Pulaski, Pinola,
and White Oak around 455 AM CST.
Burns and Martinville around 500 AM CST.
Stratton and Sanatorium around 505 AM CST.
Decatur and Lawrence around 510 AM CST.
Newton, Union, Raleigh, Little Rock, and Pineville around 515 AM
CST.
Duffee around 520 AM CST.
Collinsville and Roberts around 525 AM CST.
Martin around 530 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 AM CST for central
Mississippi. A Tornado Watch also remains in effect until 1000 AM CST
for central and east central Mississippi.
&&
LAT...LON 3196 8923 3185 9002 3205 8983 3205 8973
3215 8973 3258 8932 3258 8871
TIME...MOT...LOC 1048Z 252DEG 42KT 3239 8945 3180 9018
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
86Local storm report, Jan 10, 5:13 AM CST, 2 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
513 AM CST Sat Jan 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 AM Tornado Carson 31.54N 89.79W
01/10/2026 Jefferson Davis MS Emergency Mngr
Trees and powerlines downed on Alex Daley
Rd. Roof damage to a home.
&&
DLLocal storm report, Jan 10, 5:15 AM CST, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
515 AM CST Sat Jan 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 AM Tstm Wnd Dmg Mount Olive 31.76N 89.65W
01/10/2026 Covington MS Emergency Mngr
A tree was downed onto a camper.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 8:17 PM CST | Flash Flood Warning | JAN | Jefferson Davis, Lamar, Marion | 97 min |
| Jan 9, 9:14 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 30 min |
| Jan 9, 11:42 PM CST | Special Weather Statement | JAN | Washington | 63 min |
| Jan 10, 1:37 AM CST | Tornado Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 43 min |
| Jan 10, 3:23 AM CST | Special Weather Statement | JAN | Covington, Jefferson Davis, Lawrence | 67 min |
| Jan 10, 3:51 AM CST | Flash Flood Warning | JAN | Covington, Franklin, Jefferson Davis, Lawrence, Lincoln, Simpson | 3 hr |
| Jan 10, 3:53 AM CST | Tornado Warning | JAN | Covington, Jasper, Jones, Smith | 67 min |
| Jan 10, 3:54 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 34 min |
| Jan 10, 4:17 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Jones | 58 min |
| Jan 10, 4:23 AM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Jones | 67 min |
| Jan 10, 4:49 AM CST | Special Weather Statement | JAN | Newton, Simpson, Smith | 56 min |
| Jan 10, 5:12 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones, Smith | 63 min |
| Jan 10, 5:35 AM CST | Flash Flood Warning | JAN | Clarke, Covington, Jasper, Jefferson Davis, Jones, Lamar and 4 more | 2 hr |
| Jan 10, 5:48 AM CST | Tornado Warning | JAN | Clarke | 42 min |
| Jan 10, 10:02 AM CST | River Flood Warning | JAN | Jones | 71 hr |
Nearby
Flash Flood Warnings in Mississippi, 2026Every flash flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.